| Model Number |
SIGTRS60AXT |
| Medical Device Problem Code |
Failure to Fire (2610)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/03/2024
Type of Reportable Event
Malfunction
Event or Problem Description
According to the reporter, intra-operatively of a video-assisted thoracoscopic pulmonary parenchyma resection for pneumothorax, the device did not fire.After jaw closure, the initial squeeze of the handle could not be performed.The same issue happened with another reload from the same lot.Another device from another manufacturer was used to complete the case.There was no patient injury.
Additional Manufacturer Narrative
D10 concomitant products: egiaushort, egiaushort endogia ultra univ sht stap (lot#: p3g0258), sigtrs60axt, tri 2.0 sigtrs60axt 60 xtra thk 15mm (lot#: n1l0181y).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the reload was pre-fired and the interlock was engaged.Staples were protruding from the proximal end of the staple cartridge channel.The jaw of the reload was open.The sled was slightly advanced.The buttress was loosened from the distal end on the cartridge side.There was a mark that suture secured the buttress.Functional testing found, when the reload was loaded into a representative handle, that the interlock was overridden and the reload was applied to test media.All staples were placed, and test media was transected.The reload interlock was tested and found to function properly.It was reported that the device did not fire.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: failure to completely fire the reload will result in an incomplete cut and/or incomplete staple formation, which may result in poor hemostasis and/or leakage.When using the endo gia¿ ultra universal stapler to grasp or manipulate tissue multiple times, the staple line reinforcement material secured on the anvil and cartridge may move and/or dislodge.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.